Alert archive / Alabama / River Flood Warnings in 2013

River Flood Warning 9, NWS Birmingham, AL

January 15, 20135 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Jan 15, 2013, 8:21 AM CST for 5 counties in Alabama. It took effect at Jan 15, 2013, 9:40 AM CST. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2013, 8:21 AM CST (14:21 UTC)
In effect from
Jan 15, 2013, 9:40 AM CST
Expired
Jan 17, 2013, 8:22 PM CST
In force
59 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 109 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Warrior River at Oliver Lock and Dam (TODA1). The gauge peaked at 132.44 ft at Jan 16, 2013, 3:00 AM CST.

actionminormoderate12013001/1501/1601/1701/1801/19
Action stage
122 ft
Minor stage
129 ft
Moderate stage
138 ft
Major stage
146 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02465005, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WGUS44 KBMX 151421
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
821 AM CST TUE JAN 15 2013

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ALABAMA... 

  BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM AFFECTING GREENE...
  HALE...MARENGO...SUMTER AND TUSCALOOSA COUNTIES.

.HEAVY RAINFALL DURING THE PAST TWO DAYS IS PRODUCING RISES ON THE
BLACK WARRIOR RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE 
BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-125-160221-
/O.NEW.KBMX.FL.W.0009.130115T1540Z-130116T1817Z/
/TODA1.1.ER.130115T1540Z.130116T0000Z.130116T0617Z.NO/
821 AM CST TUE JAN 15 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM TUESDAY THE STAGE WAS 127.9 FEET. 
* FLOOD STAGE IS 129 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 131.4 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF 
  TUSCALOOSA OCCURS. AT 129 FEET...FLOODING OF AGRICULTURAL LANDS IN 
  AREAS SOUTHWEST OF TUSCALOOSA OCCURS.

$$
6 follow-up statements
683 
WGUS84 KBMX 160421
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1021 PM CST TUE JAN 15 2013


...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER 
LOCK AND DAM...

.RISING LEVELS CONTINUE ALONG THE BLACK WARRIOR RIVER FOLLOWING RAINFALL
THAT HAS ALREADY OCCURRED...AND ADDITIONAL RAINFALL THAT IS STILL 
OCCURRING.  A FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT 
OLIVER LOCK AND DAM FOR MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-125-161621-
/O.EXT.KBMX.FL.W.0009.000000T0000Z-130117T0800Z/
/TODA1.1.ER.130115T1521Z.130116T1200Z.130116T2000Z.NO/
1021 PM CST TUE JAN 15 2013

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 PM TUESDAY THE STAGE WAS 131.4 FEET. 
* FLOOD STAGE IS 129 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 132.6 FEET BY 
  TOMORROW MORNING . THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  EARLY AFTERNOON .
* IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF 
  TUSCALOOSA OCCURS.

$$
010 
WGUS84 KBMX 161626
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 AM CST WED JAN 16 2013


...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER 
LOCK AND DAM AND SELDEN LOCK AND DAM...

.RISES CONTINUE ALONG THE BLACK WARRIOR RIVER FROM AROUND OLIVER DAM 
DOWNSTREAM...AND A FLOOD WARNING REMAINS IN EFFECT FOR THIS PORTION
OF THE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-125-170426-
/O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T1231Z/
/TODA1.1.ER.130115T1521Z.130117T0600Z.130118T0031Z.NO/
1026 AM CST WED JAN 16 2013

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 132.4 FEET. 
* FLOOD STAGE IS 129 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 133.7 FEET BY 
  LATE TONIGHT. THE RIVER WILL THEN BEGIN TO FALL AND DROP BELOW 
  FLOOD STAGE THURSDAY EVENING .
* IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF 
  TUSCALOOSA OCCURS.

$$

ALC063-065-091-170426-
/O.EXT.KBMX.FL.W.0006.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.000000T0000Z.130118T1200Z.000000T0000Z.NO/
1026 AM CST WED JAN 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 95.2 FEET. 
* FLOOD STAGE IS 90 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 100.3 FEET BY 
  FRIDAY MORNING AND THEN BEGIN FALLING BY FRIDAY EVENING.
* IMPACT...AT 102 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA...  
  AND NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY BECOME 
  FLOODED. AT 98 FEET...SOME CABINS AND TRAILERS ALONG THE RIVER 
  BEGIN TO FLOOD.

$$
803 
WGUS84 KBMX 170551
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 PM CST WED JAN 16 2013


...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM...

.PERSISTENT AND PROLONGED RAINFALL AND RUNOFF SINCE SUNDAY HAS LEAD TO RISES ALONG THE BLACK WARRIOR RIVER AND FLOOD WARNINGS REMAIN IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN.

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.

&&

ALC073-125-127-171751-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0538Z/
/SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1738Z.NO/
1151 PM CST WED JAN 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 PM WEDNESDAY THE STAGE WAS 29.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
  LATE THURSDAY MORNING.
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOOD LANDS AND
  AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.


$$

ALC063-065-091-119-125-171751-
/O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T0834Z/
/TODA1.1.ER.130115T1521Z.130116T1800Z.130117T2034Z.NO/
1151 PM CST WED JAN 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 PM WEDNESDAY THE STAGE WAS 131.7 FEET.
* FLOOD STAGE IS 129 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
  LATE THURSDAY AFTERNOON.
* IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF
  TUSCALOOSA OCCURS.

$$
255 
WGUS84 KBMX 171006
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 AM CST THU JAN 17 2013


...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT
OLIVER LOCK AND DAM...

.PERSISTENT AND PROLONGED RAINFALL AND RUNOFF SINCE SUNDAY HAS
LEAD TO RISES ALONG THE BLACK WARRIOR RIVER. A FLOOD WARNING
REMAINS IN EFFECT FOR THE LOCUST FORK AT SAYRE AND THE BLACK
WARRIOR RIVER AT OLIVER LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-172206-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0600Z/
/SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1800Z.NO/
406 AM CST THU JAN 17 2013

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:00 AM THURSDAY THE STAGE WAS 28.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND 
  AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.

$$

ALC063-065-091-119-125-172206-
/O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T0447Z/
/TODA1.1.ER.130115T1521Z.130116T1800Z.130117T1647Z.NO/
406 AM CST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:30 AM THURSDAY THE STAGE WAS 130.9 FEET. 
* FLOOD STAGE IS 129 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LTHIS AFTERNOON.
* IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF 
  TUSCALOOSA OCCURS.

$$
365 
WGUS84 KBMX 171427
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 AM CST THU JAN 17 2013


...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER 
LOCK AND DAM AND SELDEN LOCK AND DAM...

.RISES ARE CONTINUING ALONG THE LOWER BLACK WARRIOR RIVER...AND A FLOOD
WARNING REMAINS IN EFFECT FOR THAT PORTION OF THE RIVER FROM AROUND 
OLIVER DAM DOWNSTREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-125-180227-
/O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T1214Z/
/TODA1.1.ER.130115T1521Z.130116T1800Z.130118T0014Z.NO/
827 AM CST THU JAN 17 2013

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM THURSDAY THE STAGE WAS 130.9 FEET. 
* FLOOD STAGE IS 129 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 131.3 FEET BY THIS AFTERNOON 
  AND THEN BEGIN TO FALL...DROPPING BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF 
  TUSCALOOSA OCCURS. AT 129 FEET...FLOODING OF AGRICULTURAL LANDS IN 
  AREAS SOUTHWEST OF TUSCALOOSA OCCURS.

$$

ALC063-065-091-180227-
/O.CON.KBMX.FL.W.0006.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.000000T0000Z.130119T0600Z.000000T0000Z.NO/
827 AM CST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM THURSDAY THE STAGE WAS 97.4 FEET. 
* FLOOD STAGE IS 90 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 100.1 FEET BY 
  SATURDAY MORNING AND THEN BEGIN FALLING.
* IMPACT...AT 102 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA.  
  NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY BECOME 
  FLOODED. AT 98 FEET...SOME CABINS AND TRAILERS ALONG THE RIVER 
  BEGIN TO FLOOD.

$$
502 
WGUS84 KBMX 180222
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
822 PM CST THU JAN 17 2013


...THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT 
OLIVER LOCK AND DAM...

.THE RIVER HAS FALLEN BELOW FLOOD STAGE...HOWEVER THE CURRENT LEVELS
ARE EXPECTED TO REMAIN ABOVE ACTION STAGE FOR AT LEAST ANOTHER 24 
HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

THIS IS THE LAST FLOOD STATEMENT...HOWEVER ADDITIONAL RIVER 
STATEMENTS WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-125-180252-
/O.CAN.KBMX.FL.W.0009.000000T0000Z-130118T1214Z/
/TODA1.1.ER.130115T1521Z.130116T1800Z.130117T2135Z.NO/
822 PM CST THU JAN 17 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* AT  7:30 PM THURSDAY THE STAGE WAS 128.0 FEET. 
* FLOOD STAGE IS 129.0 FEET. 
* FELL BELOW FLOOD STAGE AT 3:35 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 119.2 FEET BY 
  SATURDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 15, 5:52 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Jan 15, 5:52 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 AM CST TUE JAN 15 2013

.UPDATE...
FOR AVIATION.

&&

.AVIATION...
12Z TAF DISCUSSION.

NOT MUCH CHANGE TO THE FORECAST WITH OUR STALLED FRONTAL BOUNDARY
JUST NORTH OF TOI AND ABUNDANT MOISTURE OVERRIDING THIS BOUNDARY
ALONG WITH SOUTHWEST FLOW ALOFT TRANSPORTING MORE EXTENSIVE
MOISTURE EQUALING A CONTINUED WET PATTERN. LOW STRATUS AND RAINY
CONDITIONS ARE EXPECTED THROUGH THE PERIOD. THE EXCEPTION WOULD
BE TOI AS THEY ARE SOUTH OF THE BOUNDARY AND DO NOT LOOK QUITE AS
WET. RAIN MAY BEGIN TO NOT BE AS HEAVY OR WIDESPREAD TOWARD THE
VERY END OF THE TAF FORECAST PERIOD BUT THE LOW CIGS ARE EXPECTED
TO REMAIN FOR THE MOST PART WITH ONLY BRIEF BREAKS POSSIBLE.
VISIBILITY MAY BE REDUCED AT TIMES BY HEAVY RAIN OR EVEN BY FOG
WITH DAMP CONDITIONS OUTSIDE OF RAIN AREAS.

08/MK

&&

.PREV DISCUSSION... /ISSUED 311 AM CST TUE JAN 15 2013/

DISCUSSION...

ANOTHER RAINY DAY EXPECTED FOR MUCH OF CENTRAL ALABAMA. THE
STALLED COLD FRONT REMAINS ACROSS SOUTHEASTERN ALABAMA WITH
SOUTHWESTERLY FLOW JUST ABOVE THE SURFACE OF THE SHALLOW COLD
AIRMASS. WILL KEEP THE CATEGORICAL POPS FOR THE NORTHWESTERN 2/3
OF THE CWA AS LIGHT TO MODERATE SHOWERS WILL PERSIST FOR ANOTHER
24 HOURS. SOILS REMAIN SATURATED WITH ELEVATED STREAM LEVELS
THROUGHOUT MUCH OF THE WATCH AREA. THUS WILL KEEP THE CURRENT
WATCH AS IS WITH THE HEAVIEST PRECIPITATION EXPECTED TO FALL ONCE
AGAIN FROM NEAR THE I-20 CORRIDOR AND NORTHWARD.

MICROCLIMATE COLD POCKETS IN THE NORTHWESTERN COUNTIES WILL STILL
ALLOW FOR THE POSSIBILITY FEW MORE HOURS OF A RAIN/FZRA MIX THIS
MORNING. WATCH FOR THOSE SLICK SPOTS ON BRIDGES FOR A FEW HOURS
THEN TEMPERATURES SHOULD RISE A DEGREE OR TWO ABOVE FREEZING FOR
THE REMAINDER OF THE DAY.

WEDNESDAY LOOKS LIKE A DAY WHERE THE COVERAGE MAY STILL BE PRETTY
GOOD BUT THE AMOUNTS MUCH LIGHTER. WE START LOSING SOME OF THE
PERSISTENT ISENTROPIC LIFT THAT DAY BUT IT WILL BE A SHORT-LIVED
BREAK.

THE NEXT CHALLENGE IN THE FORECAST IS WHAT TO DO WITH THE
UPPER LOW DURING THE WEDNESDAY EVENING/THURSDAY TIME FRAME. RAIN
WILL OVERSPREAD THE AREA DURING THE LATE EVENING AND OVERNIGHT
HOURS AND THEN PUSH THROUGH DURING THE DAY THURSDAY. WILL
INTRODUCE SNOW TO THE FORECAST FOR THE NORTHERN HALF OF THE CWA
DUE TO THE COLD POCKET ASSOCIATED WITH THE CORE OF THE UPPER LOW
AS IT PASSES OVERHEAD. MODEL CONSENSUS ON HOW COLD THAT UPPER LOW
IS STILL VARIES BUT ITS GOOD ENOUGH TO AT LEAST MENTION THE
POSSIBILITY. SO BASICALLY YOU WOULD HAVE RAIN FOLLOWED BY A PERIOD
OF SNOW (IF YOU ARE UNDER THE COLDER POCKET)...THEN TRANSITION
BACK TO RAIN.

FRIDAY THROUGH SUNDAY STILL LOOK DRY WITH NEAR AVERAGE
TEMPERATURES. EARLY NEXT WEEK COULD TURN UNCOMFORTABLY COLDER
DEPENDING ON WHEN THE NEXT FRONT ARRIVES. THAT COULD BE AS EARLY
AS MONDAY BUT PROBABLY MONDAY NIGHT AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  43  49  38  45 / 100 100  60  50  60
ANNISTON    53  47  53  39  45 / 100  80  60  60  60
BIRMINGHAM  46  41  48  38  45 / 100 100  50  50  60
TUSCALOOSA  44  40  47  39  45 / 100  90  50  50  60
CALERA      48  42  48  39  45 / 100  80  60  50  60
AUBURN      67  52  60  44  48 /  50  70  60  60  70
MONTGOMERY  60  49  55  43  48 /  70  70  60  60  70
TROY        69  52  59  44  48 /  40  60  50  60  70

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
BLOUNT...CALHOUN...CHEROKEE...ETOWAH...FAYETTE...JEFFERSON...
LAMAR...MARION...PICKENS...ST. CLAIR...TUSCALOOSA...WALKER...
WINSTON.

WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
FOLLOWING COUNTIES: FAYETTE...LAMAR...MARION...WALKER...WINSTON.

&&

08/88
Hazardous weather outlook, Jan 15, 6:02 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CST TUE JAN 15 2013

ALZ011>015-017>050-161202-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
602 AM CST TUE JAN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

PATCHES OF FREEZING RAIN WILL BE POSSIBLE UNTIL 9 AM THIS MORNING
ACROSS MARION AND WINSTON COUNTIES...AS WELL AS THE NORTHERN
PORTIONS OF WALKER...FAYETTE...AND LAMAR COUNTIES. ICE ACCUMULATIONS
OF LESS THAN ONE QUARTER OF AN INCH ARE EXPECTED.

PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE
ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA TODAY AND THUS...THE
POTENTIAL OF FLOODING WILL CONTINUE. THE GREATEST FLOODING THREAT
WILL BE ACROSS PORTIONS OF CENTRAL ALABAMA ALONG AND NORTH OF A LINE
FROM ALICEVILLE...TO COALING...TO ANNISTON...TO PLEASANT GAP.

HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA WILL
CAUSE RISES ALONG THE TOMBIGBEE...BLACK WARRIOR...AND SUCARNOOCHEE
RIVER DRAINAGE BASINS. RIVERS HAVE BEGUN TO RISE ABOVE FLOOD STAGE
AT SOME SITES WITH OTHERS FORECASTED TO RISE ABOVE FLOOD STAGE LATER
TODAY. RISES ARE EXPECTED TO CONTINUED TO BE POSSIBLE INTO FRIDAY.
FOR MORE INFORMATION...PLEASE VIEW THE LATEST RIVER STATEMENTS FOR
THE MOST UPDATED RIVER LEVELS AND FORECASTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA WILL
CONTINUE TO CAUSE RISES ALONG THE TOMBIGBEE...BLACK WARRIOR...AND
SUCARNOOCHEE RIVER DRAINAGE BASINS. RIVERS ARE FORECAST TO BE IN
FLOOD AND CONTINUE TO RISE POSSIBLY INTO FRIDAY...AND REMAINING
ABOVE FLOOD STAGES POSSIBLY THROUGH SUNDAY. FOR MORE INFORMATION...
PLEASE VIEW THE LATEST RIVER STATEMENTS FOR THE MOST UPDATED RIVER
LEVELS AND FORECASTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
THROUGH TODAY DUE TO A FLOODING THREAT.

08/MK

In the hours before

Local storm report, Jan 15, 7:46 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
746 AM CST TUE JAN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     FLOOD            3 WNW SAMANTHA          33.44N 87.66W
01/15/2013                   TUSCALOOSA         AL   EMERGENCY MNGR

            OLD FAYETTE ROAD IMPASSABLE FROM BRADY MONTGOMERY ROAD TO
            TRAWEEK ROAD.

0659 AM     FLOOD            2 W SAMANTHA            33.42N 87.64W
01/15/2013                   TUSCALOOSA         AL   EMERGENCY MNGR

            HARLESS ROAD IMPASSABLE NEAR THE INTERSECTION OF OLD
            FAYETTE ROAD.

&&

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 8:23 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 days
Jan 14, 9:51 PM CSTAreal Flood AdvisoryBMXBlount3 hr
Jan 15, 7:14 AM CSTAreal Flood WarningBMXFayette, Lamar, Marion, Walker, Winston30 hr
Jan 15, 8:51 AM CSTAreal Flood WarningBMXPickens, Shelby, Tuscaloosa22 hr
Jan 15, 5:34 PM CSTDense Fog AdvisoryBMXAutauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 23 more12 hr

Nearby

River Flood Warnings in Alabama, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.